Jump to content

Chemo and high blood pressure?


jaminkw

Recommended Posts

Yes... my mother had terribly high blood pressure while she was on cisplatin/taxotere/avastin... presumably from avastin?

They put her on three different blood pressure meds to control it. Now she's off all of them as her blood pressure has dropped significantly (she's no longer on that chemo regimine)

Carrie

Link to comment
Share on other sites

Carrie: Thanks for the feedback. I am taking Avastin w/Taxol and Carboplatin. My doctor told me months ago when I had a pressure rise to take another half of my 160mg Diovan. I'm going to keep an eye on it with my cuff and experiment within that dosage and times of day. I have two more chemo cocktails with Avastin but then am going to go on Avastin maintenance. This could be a problem but I dread the experimenting with one pressure pill after another. My husband went through it and it was dreadful. I get my prescriptions from Canada and that doesn't lend itself well to short term use and switching meds.

Link to comment
Share on other sites

Hi Judy: elevated bp is a known side effect of avastin, so at least you can be pretty sure of the cause, but if increasing the diovan doesn't seem to work please don't hesitate to contact your doctor. I don't have a drug plan and if a dr wants me to try a new medication I always ask for samples so I don't have to waste $$$ on drugs that may not work.

wendyr

Link to comment
Share on other sites

Judy -

I was on Avastin alone for 7 months and I experienced high blood pressure which they assured me was Avastin-related. I had always had "perfect" BP - 120/60. Unfortunately, when I came off Avastin, they tried to have me cut back on my meds and my blood pressure skyrocketed again so I guess I now have high BP for life. I am on Atacand, Norvasc and Atenelol.

Hopefully, they can get this straightened out for you as soon as possible.

Keep us posted on how you are doing.

Link to comment
Share on other sites

I love getting up in the morning (unfortunately it's usually around 4 am) and finding support online! Wendy, that's a great idea. I'm sure my PC physician's office will give me samples. Patti, like you I had a perfect bp, even on the normal-low side all my life. Mine went up earlier--about 6 or 7 years ago but I stayed on Diovan 80mg until this year. I know now the cancer was lurking and trying to show itself for awhile before my pleural effusion. My daughter (also named Wendy) is an oncology nurse. Even though she's five hours away, we talk daily and next to my husband is my greatest family support. She and her "oncology friends" all say that it's o.k. for me to get down and feel sorry for myself on occasion. But they all feel I have a great scenario--stable since before Dx, no new fluid since the first in Sep and (with the exception of the 3rd FAST infusion) a great tolerance for chemo. Because I've always had white coat syndrome and a weak stomach that caused me to vomit with any and all anesthesia and prescription pain meds, chemo was always my worst nightmare. I'm suprised and happy it's tolerable.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...